Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Bypass surgery, stent inserted, penal injections for ED. Okay?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1988
Answered : 43 Questions
Question
I HAD A BYPASS SEVENTEEN YEARS AGO AND A STENT INSERTED LAST YEAR. WHAT IS THE PROBLEM (IF ANY) WITH PENAL INJECTIONS FOR ED?
Posted Fri, 4 May 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Gopi A 11 hours later
Hi,
Thanks for the query,

I would like to know some details about your LV function, presence of diabetes, symptom status and whether you are taking nitrates.
Above answer was peer-reviewed by
 
Follow-up: Bypass surgery, stent inserted, penal injections for ED. Okay? 11 hours later
HI DOCTOR,

I'M SORRY, BUT IF YOU NEED MY LV FUNCTION TO ANSWER MY QUESTION. I DON'T HAVE IT. I RECENTLY STOPPED TAKING ZOCOR AFTER 15 YEARS DUE TO A SEVERE
REACTION. I AM NO LONGER TAKING ANY NITRATES. LAST YEAR DUE TO SHORTNESS OF BREATH I HAD THE STENT INSERTED. I'VE NEVER HAD ANY CHEST PAINS I WALK ON A TREAD MILL 30 MINUTES A DAY AT 3 MILES AN HOUR WITHOUT PROBLEMS. I'VE BEEN TAKING PENAL INJECTIONS FOR ABOUT FOUR YEARS WITHOUT ANY NOTICEABLE PROBLEMS.
IF YOU FEEL THAT YOU MUST HAVE MORE INFORMATION, PLEASE WITHDRAW MY QUESTION.
THANK YOU.

 
 
Answered by Dr. Gopi A 6 hours later
Hi,

Papaverine which is one of the components of penile injection may cause drastic fall in BP in pts with an impaired LV function and those on nitrates, may worsen angina in significantly symptomatic patients and generally these complications are likely if the pt is also a diabetic. From your history I don't think you need to be worried about any cardiac complications though the frequency could be restricted 3 or less times a week.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Bypass surgery, stent inserted, penal injections for ED. Okay? 15 hours later
THANK YOU DOCTOR. I HAVE JUST ONE QUESTION. IT'S REGARDING STENTS, I READ (AND THE REASON FOR MY QUESTION IN THE FIRST PLACE) THAT PTS WITH A STENT SHOULD NOT BE INJECTED. WHY?
 
 
Answered by Dr. Gopi A 14 hours later
Hi again.

There is no such thing like patients on stent should not be injected.

You can continue your injections as well.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor